Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Kansas City, MO

March 4, 2011Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 4, 2011, 2:09 PM CST for Cooper County, Howard County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2011, 2:09 PM CST (20:09 UTC)
Expired
Mar 4, 2011, 2:45 PM CST
In force
36 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KEAX 042009
SVREAX
MOC053-089-042045-
/O.NEW.KEAX.SV.W.0006.110304T2009Z-110304T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COOPER COUNTY IN CENTRAL MISSOURI...
  SOUTHERN HOWARD COUNTY IN CENTRAL MISSOURI...

* UNTIL 245 PM CST

* AT 208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF PILOT GROVE...OR 9 MILES WEST OF BOONVILLE...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...FAYETTE...NEW FRANKLIN AND FRANKLIN.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 91 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9257 3893 9252 3887 9297 3902 9299
      3908 9292 3925 9244 3925 9243
TIME...MOT...LOC 2009Z 248DEG 32KT 3899 9289
WIND...HAIL 60MPH 1.00IN

$$

NRR
3 follow-up statements
158 
WWUS53 KEAX 042032
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 PM CST FRI MAR 4 2011

MOC053-089-042045-
/O.CON.KEAX.SV.W.0006.000000T0000Z-110304T2045Z/
COOPER MO-HOWARD MO-
232 PM CST FRI MAR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOWARD AND NORTHERN COOPER COUNTIES UNTIL 245 PM CST...

AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR NEW
FRANKLIN...OR 6 MILES NORTHEAST OF BOONVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HOWARD COUNTY.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 91 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9257 3893 9252 3887 9297 3902 9299
      3908 9292 3925 9244 3925 9243
TIME...MOT...LOC 2032Z 248DEG 32KT 3905 9264
WIND...HAIL 60MPH 1.00IN

$$

NRR
594 
WWUS53 KEAX 042039
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 PM CST FRI MAR 4 2011

MOC053-089-042045-
/O.CON.KEAX.SV.W.0006.000000T0000Z-110304T2045Z/
COOPER MO-HOWARD MO-
239 PM CST FRI MAR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOWARD AND NORTHERN COOPER COUNTIES UNTIL 245 PM CST...

AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
ROCHEPORT...OR 9 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HOWARD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9257 3893 9252 3887 9297 3902 9299
      3908 9292 3925 9244 3925 9243
TIME...MOT...LOC 2040Z 248DEG 32KT 3906 9255
WIND...HAIL 60MPH 1.00IN

$$

NRR
546 
WWUS53 KEAX 042046
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 PM CST FRI MAR 4 2011

MOC053-089-042056-
/O.EXP.KEAX.SV.W.0006.000000T0000Z-110304T2045Z/
COOPER MO-HOWARD MO-
246 PM CST FRI MAR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWARD AND NORTHERN
COOPER COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3897 9257 3893 9252 3887 9297 3902 9299
      3908 9292 3925 9244 3925 9243
TIME...MOT...LOC 2039Z 248DEG 32KT 3906 9256

$$

NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 11:44 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 11:44 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 AM CST FRI MAR 4 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/330 AM CST FRI MAR 4 2011/

PER WV IMAGERY...SHORTWAVE WAS PROPAGATING THROUGH NRN NEW MEXICO
EARLY THIS MORNING...WITH THE SFC COLD FRONT/INVERTED TROUGH
ENTERING FAR NWRN MISSOURI. AHEAD OF THIS WAVE...A FEW SHOWERS WERE
REPORTED IN NWRN KANSAS WITH A CORRESPONDING INCREASE IN AC/SC AHEAD
OF AN AREA OF H8 WAA AND WITHIN A REGION OF WEAK H7-H8
FRONTOGENESIS. SFC BOUNDARY SHOULD SLIDE JUST SOUTH OF A KANSAS
CITY-KIRKSVILLE LINE BY MIDDAY AS BETTER DYNAMICAL LIFT WORKS ACROSS
THE INCREASING LOW LEVEL BAROCLINICITY. CONTINUED SFC PRESSURE RISES
OVER THE NRN PLAINS SHOULD KEEP THIS SFC BOUNDARY PROGRESSIVE INTO
CNTRL MISSOURI BY LATE DAY AS A HIGHER ELEVATED THETA-E AIRMASS
ADVECTS NORTH TOWARDS THE COOLER TEMPERATURES PROFILES. WHILE A FEW
OF THE SHOWERS CURRENTLY SEEN ON REGIONAL RADAR COULD AFFECT AREAS
ALONG AND NORTH OF THE FRONT THIS MORNING...MODELS ARE IN BEST
AGREEMENT (PARTICULARLY HIGH RES 4 KM NMM AND WRF CORES) OF ELEVATED
CONVECTIVE DEVELOPMENT ACROSS EAST CNTRL KANSAS/WEST CNTRL MISSOURI
EARLY THIS AFTERNOON...AND ENCOMPASSING A LARGE AREA OF REAL ESTATE
ALONG AND SOUTH OF THE KANSAS CITY TO KIRKSVILLE AREA BY SUNSET.

WARM SECTOR THERMAL AND MOISTURE PROFILES ARE NOT NEARLY AS
CONDUSIVE FOR SEVERE ACTIVITY AS EARLIER IN THE WEEK...AND FEEL
EMBEDDED SCT GENERAL THUNDER IS THE BEST BET. HOWEVER...WARM SECTOR
TOTAL PWATS AROUND 1 INCH FEEDING THE CONVECTIVE ACTIVITY MAY LEAD
TO LOCALIZED FLOODING ISSUES...ESPECIALLY CONSIDERING THE ANTECEDENT
MOIST SOIL CONDITIONS AND HEADWATER GUIDANCE. UNCERTAINTY REGARDING
THE TOTAL COVERAGE AND LOCATION OF MODERATE RAINFALL HAS PRECLUDED A
FLOOD WATCH AT THIS TIME...WITH SREF AND MULTI-MODEL OPERATIONAL
MEANS DEPICTING AVERAGE AREAL QPF IN THE 0.50-0.75 RANGE. STILL FEEL
THERE WILL BE NARROW CORRIDORS OF HEAVIER AMOUNTS...AND A FEW OF THE
TYPICAL BASINS ALONG AND SOUTH OF THE MISSOURI RIVER MAY BE SUBJECT
TO MINOR FLOODING ISSUES (SEE HYDROLOGY SECTION BELOW).

SOMEWHAT SIMILAR TO THE POSITIVE TILTED SHORTWAVE FROM THIS PAST
SUNDAY...DEEPER MESOSCALE CONVECTIVE PROCESSES SHIFTING INTO SRN AND
ERN MISSOURI THIS EVENING SHOULD PERTURB THE WEAK MIDLEVEL PV AND
DISRUPT THE FLOW AROUND THE MORE ELEVATED FRONTOGENETICAL FORCING
DEEPER IN THE COLD SECTOR. STRONGER DOWNGLIDE ADVECTING SOUTHEAST
SHOULD QUICKLY ERODE PRECIPITATION THROUGHOUT MOST OF THE FORECAST
AREA...WITH ONLY POCKETS OF RAIN/SNOW MIX POSSIBLE AS ICE NUCLEI IS
REMOVED FROM THE ATMOSPHERIC DEPTH. IT STILL APPEARS ANY WINTRY
MIX...REMOTE CHANCES AT THAT WOULD BE EXTREMELY LIGHT...AND AMOUNT
TO NOT MUCH MORE THAN A DUSTING.

COOL SFC RIDGE WILL PREDOMINATE THROUGHOUT THE WEEKEND WITH ONLY
VERY LOW AMPLITUDE PERTURBATIONS IN THE WNW FLOW PRODUCING PERIODIC
HIGH CLOUDINESS. GUIDANCE TEMPERATURE BLEND SEEMED MOST
APPROPRIATE...RESULTING IN READINGS TOWARDS THE SLIGHTLY BELOW
AVERAGE CATEGORY. ALREADY WELL ADVERTISED CLASSIC SPRING TROUGH WILL
QUICKLY DIG INTO THE GREAT BASIN ON MONDAY...WITH VERY IMPRESSIVE
LEE PRESSURE FALLS IN SERN COLORADO MATERIALIZING MONDAY NIGHT AND
TUESDAY. A 120+ KT JET STREAK WILL TRANSLATE TO THE ERN PERIPHERY OF
THE TROUGH AXIS...CAUSING THE WAVE TO EJECT INTO THE CNTRL PLAINS
TUESDAY AFTERNOON. WHILE MODEL AGREEMENT REGARDING THIS FEATURE HAS
BEEN GOOD IN THE PAST 24-36 HOURS...THE MINOR TIMING AND INTENSITY
DIFFERENCES ARE CONVERGING TOWARDS AN EVEN MORE SIMILAR SOLUTION
(ECMWF SLIGHTLY DEEPER AND FASTER/GFS SLIGHTLY SLOWER).

SFC LOW SHOULD MOVE INTO FAR NERN KANSAS BY TUESDAY EVENING...WITH
AN INITIAL WARM FRONTAL BOUNDARY LIFTING TOWARDS THE MISSOURI/IOWA
BORDER. PRIOR TO THE EVOLUTION...A TYPICAL SPRING H8 50+ KT LLJ
SHOULD BE ADVECTING MODIFIED GULF MOISTURE NORTH THROUGH THE
DEVELOPING WARM SECTOR AND AHEAD OF THE EML MOVING NORTHEAST ON THE
NOSE OF THE MIDLEVEL JET AXIS TUESDAY MORNING. ALTHOUGH A DRIER ELY
BOUNDARY LAYER COMPONENT MAY BE MAINTAINED PRIOR TO WARM FRONTAL
PASSAGE...CONCEPTUALLY WOULD EXPECT AN EXTENSIVE AREA OF ELEVATED
THUNDERSTORMS TO BLOSSOM ACROSS AT LEAST THE NWRN THIRD OF THE CWA.
WITHIN THE WARM SECTOR...WIND PROFILES STILL LOOK VERY
IMPRESSIVE...HOWEVER IT STILL APPEARS QUALITY MOISTURE WILL BE
LACKING THIS FAR NORTH DUE TO THE PRIOR WEEKEND FRONTAL BOUNDARY
PUSHING WELL INTO THE SRN GULF AND YUCATAN PENINSULA. THERE MAY BE A
NARROW CORRIDOR LATE TUESDAY AFTERNOON AND EVENING IMMEDIATELY AHEAD
OF THE SURGING DRYLINE/PACIFIC FRONT WITH THE COMBINATION OF
SUFFICIENT MOISTURE AND LAPSE RATES SUPPORTIVE FOR SEVERE
STORMS...THOUGH THE GREATER RISK MAY ALIGN SOUTH OF THE FORECAST
AREA (CERTAINLY SOMETHING TO KEEP AN EYE ON THOUGH).

MAY SEE A BRIEF PERIOD EARLY SATURDAY MORNING OF WRAP AROUND
MOISTURE AS THE WAVE LIFTS INTO THE GREAT LAKES...HOWEVER MODEL
PREDOMINANCE INDICATES THE MAJORITY OF THE FORECAST AREA WILL END UP
IN THE DRYSLOT REGION...AND IT WOULD BE DIFFICULT TO GET MUCH IN THE
WAY OF MEASURABLE PRECIPITATION THIS TIME OF YEAR IN THE SOUTHWEST
FLANK OF THE CYCLONE. HIGH PRESSURE WILL SPREAD INTO THE LOWER
MISSOURI RIVER VALLEY BY THE END OF NEXT WEEK...WITH THE OPERATIONAL
GFS MORE AMPLIFIED IN THE FLOW REGIME...AND HENCE COOLER THAN OTHER
GUIDANCE. SOURCE REGION OF THE SFC HIGH APPEARS MORE WRN
CANADIAN/MODIFIED PACIFIC...AND HAVE TRENDED TEMPERATURES TOWARDS A
1 SIGMA LEVEL BELOW AVERAGE...BEFORE EXPECTING MODIFICATION BY NEXT
WEEKEND.

21

&&

.HYDROLOGY...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG AND
SOUTH OF A LINE FROM KANSAS TO KIRKSVILLE. MEAN AREAL QPF IN THE ONE
HALF TO THREE QUARTER INCH RANGE LIES AT AND JUST SHORT OF HEADWATER
GUIDANCE FOR THE MOST SUSCEPTIBLE SMALLER RIVER BASINS. HOWEVER...AS
TYPICAL IN THUNDERSTORMS...CORRIDORS OF HEAVIER RAINFALL...POSSIBLY
IN EXCESS OF ONE INCH WILL BE PROBABLE OVER PARTS OF THE AREA.

WHILE WIDESPREAD EXTENSIVE FLOODING IS A LOWER PROBABILITY
OUTCOME...SMALLER BASINS THAT HAVE FLOODED RECENTLY...SUCH AS THE
SOUTH GRAND...BIG CREEK...AND BLACKWATER WOULD BE SUBJECT TO RENEWED
FLOODING SHOULD RAINFALL IN EXCESS OF THREE QUARTERS OF AN INCH
OCCUR LATER THIS AFTERNOON. WITH SOIL CONDITIONS STILL VERY MOIST
FROM RECENT SNOW MELT AND RAINFALL EARLIER IN THE WEEK...SOME OF THE
USUAL LOW LYING LOCATIONS MAY ALSO BE SUBJECT TO MINOR FLOODING
SHOULD EVEN HEAVIER RAIN FALL LOCALLY.

21

&&

.AVIATION...

THUNDERSTORMS HAVE BECOME LITTLE MORE WIDESPREAD A LITTLE EARLIER
THAN EXPECTED AND HAVE UPDATED ACCORDINGLY. LIKEWISE...MAY SEE AN
END TO THE CONVECTION A LITTLE EARLIER. IFR/MVFR CIGS STILL EXPECTED
AS THE COLD FRONT CONTINUES TO MOVE SOUTHEAST ACROSS THE AREA.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 4, 12:57 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CST FRI MAR 4 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1257 PM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING...PRIMARILY ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO
KIRKSVILLE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY
ALONG AND SOUTHEAST OF A LINE FROM MOUND CITY KANSAS...TO WARRENSBURG
TO BOONVILLE. HAIL TO THE SIZE OF QUARTERS IS THE PRIMARY THREAT. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO MINOR FLOODING OF
SMALLER RIVER BASINS AND LOW LYING AREAS. THE SEVERE WEATHER THREAT
IS EXPECTED TO END BY 5 PM.

A SHORT TRANSITION OF A RAIN/SNOW MIX WILL BE POSSIBLE LATE
TONIGHT...HOWEVER LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS DURING THE TUESDAY
INTO WEDNESDAY TIME FRAME...WITH A COUPLE ROUNDS OF THUNDERSTORMS
POSSIBLE...BOTH TUESDAY MORNING AND LATER TUESDAY AFTERNOON AND
EVENING. IF SUFFICIENT MOISTURE CAN BE PULLED NORTH FROM THE GULF OF
MEXICO...STRONG TO SEVERE STORMS MAY BE POSSIBLE OVER PARTS OF THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

WFO EAX

In the hours before

Special weather statement, Mar 4, 12:31 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 PM CST FRI MAR 4 2011

KSZ057-105-MOZ037-043-041915-
CASS MO-JACKSON MO-JOHNSON KS-MIAMI KS-
1231 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND
SOUTHEASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHWESTERN JACKSON AND NORTHERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 115 PM CST...

AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PAOLA...MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUISBURG...PECULIAR...BELTON...GRANDVIEW...RAYMORE...GREENWOOD...
  LEE'S SUMMIT...PLEASANT HILL...CLEVELAND...LAKE WINNEBAGO...
  CHILES...BUCYRUS...WEST LINE...STILLWELL AND UNITY VILLAGE.

THIS WILL IMPACT

 I-470 BETWEEN MILE MARKERS 6 AND 12.

LAT...LON 3899 9436 3877 9417 3852 9482 3864 9492
TIME...MOT...LOC 1831Z 235DEG 38KT 3865 9476

NRR
Local storm report, Mar 4, 12:34 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CST FRI MAR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HAIL             PAOLA                   38.58N 94.87W
03/04/2011  E0.88 INCH       MIAMI              KS   PUBLIC

&&

ACH
Local storm report, Mar 4, 12:44 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 PM CST FRI MAR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             2 WNW HARRISONVILLE     38.67N 94.38W
03/04/2011  E0.88 INCH       CASS               MO   TRAINED SPOTTER

            HAIL FOR ABOUT 5 MINUTES. GROUND PARTIALLY COVERED.

&&

ACH
Local storm report, Mar 4, 1:16 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CST FRI MAR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             INDEPENDENCE            39.09N 94.35W
03/04/2011  E0.75 INCH       JACKSON            MO   PUBLIC

            NEAR HWY 291.

&&

ACH
Special weather statement, Mar 4, 1:43 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 PM CST FRI MAR 4 2011

MOZ044-045-054-042030-
HENRY MO-JOHNSON MO-PETTIS MO-
143 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND EASTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 PM CST...

AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLINTON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDSOR...CALHOUN...GREEN RIDGE AND COAL.

LAT...LON 3839 9392 3878 9336 3851 9327 3851 9352
      3833 9353 3826 9385
TIME...MOT...LOC 1944Z 230DEG 40KT 3836 9376

NRR
Special weather statement, Mar 4, 1:45 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CST FRI MAR 4 2011

MOZ039-040-045-046-042030-
COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
145 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...HOWARD...
NORTHWESTERN COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL 230 PM
CST...

AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF HOUSTONIA...OR 14 MILES EAST OF
SWEET SPRINGS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOONVILLE...GLASGOW...FAYETTE...NEW FRANKLIN...ARMSTRONG...
  NELSON...BLACKWATER...LAMINE...ARROW ROCK AND FRANKLIN.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 75 AND 103.

LAT...LON 3899 9256 3881 9318 3904 9329 3923 9288
      3923 9286 3925 9284 3932 9270 3925 9243
TIME...MOT...LOC 1945Z 235DEG 39KT 3894 9315

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:30 AM CSTSpecial Weather StatementEAXLafayette45 min
Mar 4, 11:45 AM CSTSpecial Weather StatementEAXCass45 min
Mar 4, 12:03 PM CSTSpecial Weather StatementEAXClay42 min
Mar 4, 12:07 PM CSTSpecial Weather StatementEAXCass38 min
Mar 4, 1:43 PM CSTSpecial Weather StatementEAXHenry47 min
Mar 4, 1:45 PM CSTSpecial Weather StatementEAXHoward45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.